Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
174 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes blood in stool?

Hello All,
My baby boy is 3 month old and suffering from last one month with blood spots in stool. Stool culture found some bacteria but not increasing so no medicine suggested by them.
We went to Dr. And Dr gave us Colistin Sulfate for Oral Suspension U.S.P. and Flora-BC dry syrup.

Our concern is it correct medicine for blood spots in stool. As all other reports are normal and no reason found for blood spots.
Fri, 6 Jan 2017
Report Abuse
General & Family Physician 's  Response
Hi,

As a physician I would like to tell you that Colistin Sulfate is used to treat abdominal infection and Flora-BC restores normal bacteria present in gut. Your doctor was quite right is prescribing them. Because mostly blood in stools in children is because of a stomach infection. I would also like to tell you that if your son still continues to have blood in stools even after the treatment is complete, do see your MD Pediatrician again for further evaluation tests and management.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Abhijeet
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes blood in stool?

Hi, As a physician I would like to tell you that Colistin Sulfate is used to treat abdominal infection and Flora-BC restores normal bacteria present in gut. Your doctor was quite right is prescribing them. Because mostly blood in stools in children is because of a stomach infection. I would also like to tell you that if your son still continues to have blood in stools even after the treatment is complete, do see your MD Pediatrician again for further evaluation tests and management. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Abhijeet